Heavy Rain, Southeast
- When
- April 21, 1:15 AM AST to 3:15 AM AST
- Where
- Southeast County, Salinas
- Reported by
- Emergency Manager
- Coordinates
- 18.000, -66.250
Street flooding flooding was reported in sections of Salinas.
April began with dry weather but a wet pattern slowly emerged over the region by mid-April which led to lots of heavy rainfall towards the end of the month. A near stationary weather pattern was to blame for the longevity of the event as a mid to upper level trough remained northwest of the local area.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJU wrote it up.
April began with dry weather but a wet pattern slowly emerged over the region by mid-April which led to lots of heavy rainfall towards the end of the month. A near stationary weather pattern was to blame for the longevity of the event as a mid to upper level trough remained northwest of the local area. This upper level feature in combination with a surface trough, a moist and unstable air mass and local effects resulted in the development of showers and thunderstorms across the local area with the bulk of the rainfall along the northern coast of Puerto Rico.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Apr 20, 10:48 PM AST, 2 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 1048 PM AST FRI APR 20 2007 .UPDATE...NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS DEVELOPED RAPIDLY EARLY IN THE EVENING OVER THE CARIBBEAN AND ATLANTIC COASTAL WATERS. SOME OF THESE SHOWERS AND THUNDERSTORMS MOVED OVER THE SOUTHERN SECTIONS OF PUERTO WITH TORRENTIAL RAINS OVER PONCE...JUANA DIAZ AND COAMO. ADDITIONAL SHOWERS WILL CONTINUE TO MOVE TO THE NORTH OVER THE SOUTHERN SECTIONS OF PUERTO RICO DURING THE OVERNIGHT HOURS. THESE SHOWERS AND THUNDERSTORMS WERE ASSOCIATED WITH A FRONTAL BOUNDARY NEAR THE FA. THE FRONTAL BOUNDARY...ASSOCIATED WITH THE SURFACE LOW LEVEL CENTER NEAR 33 NORTH 55 WEST...WILL CONTINUE TO APPROACH TO THE LOCAL AREA OVERNIGHT AND TOMORROW. IN FACT...THE LATEST QUIKSCAT PASS DEPICTED THE FRONTAL BOUNDARY NEAR THE FA THIS EVENING. A MID TO UPPER LEVEL TROUGH WEST OF THE LOCAL REGION...WILL HELP TO ENHANCE THE SHOWERS AND THUNDERSTORMS OVER THE REGION DURING THE NEXT SEVERAL DAYS. THUS...A WET WEATHER PATTERN WILL PREVAIL DURING THE NEXT FEW DAYS OVER THE REGION. OTHERWISE...I AM COMPLETELY AGREED WITH PREVIOUS DISCUSSION. && .PREV DISCUSSION... /ISSUED 405 PM AST FRI APR 20 2007/ SYNOPSIS... SURFACE LOW LOCATED IN THE WEST CENTRAL ATLANTIC CONTINUES TO MOVE GRADUALLY NORTHEASTWARD INTO THE NORTH CENTRAL ATLANTIC. THE FRONTAL BOUNDARY ASSOCIATED TO THIS FEATURE EXTENDS SOUTHWESTWARD ACROSS THE WESTERN ATLANTIC TOWARDS CUBA. BASED ON SATELLITE DERIVED WINDS...SURFACE HIGH CONTINUES TO SLOWLY PUSH INTO THE WESTERN ATLANTIC...WHICH WILL FORCE THE FRONTAL BOUNDARY ACROSS THE LOCAL AREA BY TOMORROW. A MID TO UPPER LEVEL TROUGH WILL HAVE AXIS LOCATED WEST OF THE LOCAL AREA...WHICH WILL ENHANCE SYNOPTIC SCALE LIFT...AND HELP DESTABILIZE THE ATMOSPHERE ACROSS THE LOCAL AREA. LOOKS LIKE THE LOCAL AREA WILL ALSO BE LOCATED IN THE RIGHT FRONT JET ENTRANCE REGION...WHICH WILL FURTHER ENHANCE DYNAMICS ACROSS THE LOCAL AREA. ABUNDANT LOW LEVEL MOISTURE IS ALREADY ACROSS THE LOCAL FA. THIS SCENARIO WILL MAKE FOR VERY MOIST AND UNSTABLE CONDITIONS...AND RESULT IN ACTIVE WEATHER...WITH THE POTENTIAL FOR HEAVY RAINFALL ACROSS PARTS OF THE LOCAL FA THIS WEEKEND. MODELS INDICATE THE FRONTAL BOUNDARY/SHEAR LINE WILL LINGER ACROSS THE LOCAL AREA...WHILE TROUGHING WILL PERSIST IN THE MID AND UPPER LEVELS THROUGH THE FIRST PART OF NEXT WEEK...THIS WILL KEEP THE LOCAL FA IN A MOIST AND UNSTABLE ENVIRONMENT...WITH ACTIVE WEATHER EXPECTED THROUGH THAT TIME. && .PRELIMINARY POINT TEMPS/POPS... SJU 76 90 76 89 / 50 60 60 50 STT 79 85 79 83 / 40 60 60 50 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 99/99
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST FRI APR 20 2007 PRZ001>013-AMZ710>750-211000- 630 AM AST FRI APR 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...AN UNUSUAL WARM AND MOIST SOUTH TO SOUTHWEST LOW LEVEL WIND FLOW ACROSS THE REGION TODAY IS EXPECTED TO YIELD SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING...FOCUSED LARGELY ACROSS THE INTERIOR AND NORTHERN SECTIONS OF THE ISLAND. THE RESULTING RAINFALL MAY CAUSE PONDING OF WATER ACROSS LOW LYING AND POOR DRAINAGE AREAS...AND FLOODING OF URBAN AREAS AND STREAMS...HIGHWAYS...STREETS AND UNDERPASSES. THESE WARM AND MOIST CONDITIONS COUPLED WITH AMPLE MORNING SUNSHINE MAY ALSO PRODUCE HEAT INDEXES NEAR 100 ACROSS PORTIONS OF THE LOCAL AREA DURING THE LATE MORNING AND EARLY AFTERNOON. LONG PERIOD NORTHWEST SWELLS AFFECTING THE REGIONAL WATERS THE PAST FEW DAYS CONTINUE TO GRADUAL SUBSIDE THIS MORNING...BUT WILL CONTINUE TO PRODUCE LARGE BREAKING WAVES ALONG THE NORTH AND NORTHWEST COASTS OF THE LOCAL ISLANDS AND THEIR REEFS. THESE LARGE BREAKERS WILL GENERATE STRONG RIP CURRENTS. A HIGH SURF ADVISORY REMAINS IN EFFECT THIS MORNING. .DAYS TWO THROUGH SEVEN...A LOW PRESSURE SYSTEM AND ITS ASSOCIATED WEAK FRONTAL BOUNDARY WILL MOVE ACROSS THE WESTERN ATLANTIC CONTINUING TOWARDS THE NORTH CENTRAL ATLANTIC THROUGH THE UPCOMING WEEKEND. THIS SCENARIO WILL MAINTAIN MOIST AND UNSTABLE WEATHER CONDITIONS ACROSS THE LOCAL ISLANDS...RESULTING IN THE POTENTIAL FOR PERIODS OF HEAVY RAINFALL MAINLY DURING THE AFTERNOON HOURS AT LEAST THROUGH MID WEEK. SATURATED SOILS FROM PREVIOUS RAIN EVENT DAYS...COULD CAUSE MINOR FLOODING ACROSS STREAM AND CREEKS AS WELL AS URBAN AREAS...AND LOW LYING AND POOR DRAINAGE LOCATIONS. MARINE CONDITIONS WILL BE DOMINATED BY MODERATE NORTHWEST TO NORTH LONG PERIOD SWELLS THAT WILL PRODUCE MODERATE SIZED BREAKERS ALONG THE NORTH COASTS OF THE LOCAL ISLANDS...WHICH WILL CONTINUE TO GENERATE STRONG RIP CURRENTS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TODAY. VIZ001-002-AMZ710>730-211000- 630 AM AST FRI APR 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...RAINBANDS ARE EXPECTED TO DEVELOP LATE THIS MORNING AND AFTERNOON ALONG THE NORTH COASTS OF THE LOCAL ISLANDS AND COULD YIELD ISOLATED THUNDERSTORMS THAT WILL BE CAPABLE OF PRODUCING HEAVY RAIN AND WATERSPOUTS. ALSO A VERY WARM AND MOIST SOUTH TO SOUTHWEST WIND FLOW COUPLED WITH AMPLE MORNING SUNSHINE MAY ALSO PRODUCE HEAT INDEXES NEAR 100 ACROSS PORTIONS OF THE LOCAL AREA DURING THE LATE MORNING AND EARLY AFTERNOON. LONG PERIOD NORTHWEST SWELLS AFFECTING THE REGIONAL WATERS THE PAST FEW DAYS CONTINUE TO GRADUAL SUBSIDE THIS MORNING...BUT WILL CONTINUE TO PRODUCE LARGE BREAKING WAVES ALONG THE NORTH AND NORTHWEST COASTS OF THE LOCAL ISLANDS AND THEIR REEFS. THESE LARGE BREAKERS WILL GENERATE STRONG RIP CURRENTS. A HIGH SURF ADVISORY REMAINS IN EFFECT THIS MORNING. .DAYS TWO THROUGH SEVEN...A LOW PRESSURE SYSTEM AND ITS ASSOCIATED WEAK FRONTAL BOUNDARY WILL MOVE ACROSS THE WESTERN ATLANTIC CONTINUING TOWARDS THE NORTH CENTRAL ATLANTIC THROUGH THE UPCOMING WEEKEND. THIS SCENARIO WILL MAINTAIN MOIST AND UNSTABLE WEATHER CONDITIONS ACROSS THE LOCAL ISLANDS...RESULTING IN THE POTENTIAL FOR PERIODS OF HEAVY RAINFALL MAINLY DURING THE AFTERNOON HOURS AT LEAST THROUGH MID WEEK. SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS COULD LEAD TO MINOR FLOODING OVER LOCAL STREETS...UNDERPASSES...LOW LYING AND POOR DRAINAGE AREAS...CREEKS AND GUTS. SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR WWW.SRH.NOAA.GOV/WML
The San Juan radar (TJUA), 22 km away, was scanning. The volume nearest the first event began at 05:16 UTC.
15 heavy rain, 10 flash flood, 3 debris flow, 1 flood. Local standard time, as filed.
Street flooding flooding was reported in sections of Salinas.
A car was reported stranded in flood waters along Fort Buchanan Highway 2 from Goya Factory to Federal Penitentiary. A lane was reported flooded at exit 6 from Highway 22 to Fort Buchanan. Another vehicle was reported stranded in flood waters along San Patricio Avenue, 19th street, Martinez Nadal Avenue.
A home was reported flooded in Puerto Nuevo neighborhood.
Urban and street flooding was reported in Progreso Steet, Estancia de La Fuente, Altagracia, and Candelaria Arena in the municipality of Toa Baja.
A flooded auto mechanic shop was reported at Barrio Cibuco along road 818 in Corozal.
A landslide was reported at Barrio Cibuco 1, Camino Pastor Conde, along road 818 in Corozal.
A home in Puerto Nuevo neighborhood was reported flooded.
The bus terminal station at the San Patricio Plaza Mall was reported flooded along road 165 in front of Fort Buchanan. A home was reported flooded at the Victor Braegger neighborhood.
A landslide was reported at Barrio Florencio along road 976 in Fajardo.
Highway 2 was reported flooded at Cruce Davila in front of Abbot Pharmaceutical.
Kennedy Avenue was reported flooded.
A flooded home was reported at Villa Josco and at Barrio Galateo Centro along road 824. A small stream was reported swollen and the road impassable at Barrio Campanero along road 824.
Home and street flooding was reported flooded at Bella Vista Heights.
Ten flooded homes were reported at Barrio Guayaney, road 686.
River Rio Blanco was reported out of its banks at the intersection of Highway 31 and 53.
A car was reported stranded in flood waters along road 647.
Two homes were reported flooded in Barrio Obrero and Barriada Las Monjas. Home and street flooding was reported near the Urban Train Station in Munoz Rivera Avenue and along Baldorioty Avenue, in Parcelas Falu, in Santurce, Hato Rey, and Rio Piedras. Several cars were reported stranded in flood waters.
A flooded home was reported at Parque Ecuestre #3.
Two homes were reported flooded at Alturas de Campo Rico and at Barrio Campo Rico.
Flooded homes and roads were reported in Tortuguero, Villa Colombo, Almirante Norte, Bracilia, Ojo de Agua, Montecarlo, Carmelita, Villa Real, Highway 2, and road 160. An NWS spotter from Vega Baja reported rainfall accumulations of 4.48 inches ending at 1800 AST.
Flooded homes and roads were reported in Catoni Residential, Barrio Sabana Hoyos, Barrio Bajura, and Barrio Cibuco. Twenty five to thirty homes were reported flooded. Twenty families were reported isolated due to flooded access roads. |
Road 160 at Barrio Almirante Norte was reported flooded.
River Galateo was reported out of its banks. River Espiritu Santo at the Herrera Mameyes bridge was reported close to overflowing its banks.
A flooded home was reported at Barrio la Central.
Street flooding was reported along Conquistador Avenue in front of Monte Brisas and Veve Calzada, and along Highway 3 marginal road.
A flooded home was reported at Barrio Higuillar, San Antonio sector.
A car and its occupants were overtaken by flood waters at Highway 2, Barrio Carrizales, Las Canelas sector. School was evacuated due to flood water levels at Barrio Perez, Parcelas Luis Rodriguez Olmo.
A flooded home was reported along road 681 at Barrio Islote in Arecibo, flood water levels were estimated at 4 to 5 feet. Another flooded home was reported along road 639 at Barrio Sabana Hoyos, Manantiales sector.
A landslide was reported at Barrio La Mesa.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Puerto Rico in 2007Every state in 2007This day in weather historyWarnings in Puerto Rico, April 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 29584, 29567, 29579, 29652, 30193, 30194, 30195, 30197, 30198, 30202, 30207, 30209, 30210, 30292, 30296, 30228, 30232, 30249, 30250, 30279, 30280, 30251, 30267, 30283, 30281, 30285, 30336, 30368, 30371.